Alert archive / Nevada / Winter Storm Warnings in 2016

Winter Storm Warning 3, NWS Elko, NV

January 31, 20164 counties in Nevada

NWS Elko, NV issued this winter storm warning at Jan 31, 2016, 8:34 AM PST for 4 counties in Nevada. It took effect at Jan 31, 2016, 12:00 PM PST. It was in force for 26 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 31, 2016, 8:34 AM PST (16:34 UTC)
In effect from
Jan 31, 2016, 12:00 PM PST
Expired
Feb 1, 2016, 2:13 PM PST
In force
26 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 31, 7:00 PM PSTHEAVY SNOW 11Round Mountain, NVPUBLIC REPORTS VIA SOCIAL MEDIA OF 11-15 INCHES OF SNOW IN AND NEAR ROUND MOUNTAIN AND SMOKY VALLEY.
Jan 31, 9:00 PM PSTHEAVY SNOW 12Baker, NVPUBLIC REPORT VIA SOCIAL MEDIA OF NEARLY 12 INCHES OF SNOW IN BAKER AT 5300 FT. REPORT OF NEARLY 2 FEET OF SNOW AT 6200 FT NEARBY.
Jan 31, 11:00 PM PSTHEAVY SNOW 106 Wnw Gillman Springs, NVMESONET STATION BIG CREEK SUMMIT SNOTEL /BCSN2/ 8695 FT.
Jan 31, 11:00 PM PSTHEAVY SNOW 1813 Ne Mcgill, NVMESONET STATION KALAMAZOO SNOTEL /SNV03/ 7965 FT.
Feb 1, 12:00 AM PSTHEAVY SNOW 1115 N Great Basin Nation, NVMESONET STATION SILVER CREEK SNOTEL /SILN2/ 8000 FT.
Feb 1, 12:00 AM PSTHEAVY SNOW 1117 W Preston, NVMESONET STATION WHITE RIVER SNOTEL /WHRN2/ 7440 FT.
Feb 1, 1:00 AM PSTHEAVY SNOW 117 Ne Eureka, NVMESONET STATION DIAMOND PEAK SNOTEL /DPKN2/ 8033 FT.
Feb 1, 2:00 AM PSTHEAVY SNOW 104 W Great Basin Nation, NVMESONET STATION WHEELER PEAK SNOTEL /WHPN2/ 10120 FT.
Feb 1, 2:00 AM PSTHEAVY SNOW 129 N Majors Place, NVMESONET STATION CAVE MOUNTAIN SNOTEL /CAVN2/ 10583 FT.
Feb 1, 3:00 AM PSTHEAVY SNOW 109 Wsw New Pass Summit, NVMESONET STATION PORTER CANYON SCAN /PRTN2/ 7198 FT.
Feb 1, 4:00 AM PSTHEAVY SNOW 10Tonopah, NVPUBLIC REPORTS VIA SOCIAL MEDIA OF 10-12 INCHES OF SNOW IN TONOPAH.
Feb 1, 4:00 AM PSTHEAVY SNOW 10.2Ely, NVELY SNOW OBSERVER MEASURED 10.2 INCHES OF NEW SNOW AT 4 AM. PUBLIC REPORTS VIA SOCIAL MEDIA OF 10-13 INCHES OF SNOW WITH DRIFTS 4 FEET AND HIGHER.
Feb 1, 5:00 AM PSTHEAVY SNOW 719 Wnw Ruth, NVCOOP OBSERVER MEASURES 7 INCHES OF SNOW AT MOORMAN RANCH.
Feb 1, 5:00 AM PSTHEAVY SNOW 10Eureka, NVSPOTTER IN EUREKA MEASURED 10 INCHES OF SNOW.
Feb 1, 6:00 AM PSTHEAVY SNOW 18Great Basin Nation, NVCOOP OBSERVER MEASURED 18 INCHES OF SNOW AT GREAT BASIN NATIONAL PARK.
Feb 1, 6:30 AM PSTHEAVY SNOW 12Eureka, NVCOOP OBSERVER MEASURED 12 INCHES OF SNOW IN EUREKA.
Feb 1, 7:00 AM PSTHEAVY SNOW 11.4Tonopah, NVCOOP OBSERVER MEASURED 11.4 INCHES OF SNOW IN TONOPAH.
Feb 1, 8:00 AM PSTHEAVY SNOW 7Mcgill, NVCOOP OBSERVER MEASURED 7 INCHES OF SNOW IN MCGILL.
Feb 1, 8:00 AM PSTHEAVY SNOW 17.5Baker, NV
Feb 1, 12:00 PM PSTHEAVY SNOW 817 Ene Duckwater, NVMESONET STATION CORDUROY FLAT SNOTEL /CORN2/ 8720 FT.
Feb 1, 12:00 PM PSTHEAVY SNOW 1711 S Ely, NVMESONET STATION DEFIANCE MINES SNOTEL /DEFN2/ 9200 FT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 4.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2016-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2016-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WWUS45 KLKN 311634
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
834 AM PST SUN JAN 31 2016

NVZ035-010445-
/O.NEW.KLKN.WS.W.0003.160131T2000Z-160201T1200Z/
/O.CON.KLKN.WW.Y.0007.160131T2000Z-160201T1800Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
834 AM PST SUN JAN 31 2016

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 4 AM PST
MONDAY ABOVE 7000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
10 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING ABOVE 7000 FEET FOR HEAVY SNOW AND/OR BLOWING SNOW...WHICH
IS IN EFFECT FROM NOON TODAY TO 4 AM PST MONDAY.

* SNOW ACCUMULATIONS...3 TO 6 INCHES IN VALLEY LOCATIONS WITH 6 TO
  12 INCHES IN THE MOUNTAINS. ON EAST FACING SLOPES AND AT GREAT
  BASIN NATIONAL PARK...LOCALLY HIGHER AMOUNTS OF 12 TO 22 INCHES
  IS EXPECTED.

* TIMING...LIGHT SNOW EARLY THIS AFTERNOON WILL INTENSIFY 
  DURING THE LATE EVENING THROUGH EARLY MONDAY MORNING. 

* WINDS...LIGHT NORTHERLY WINDS THIS AFTERNOON INCREASE TO 10 
  TO 25 MPH WITH GUSTS TO 40 MPH TONIGHT AND TUESDAY MORNING. 

* IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL CHALLENGING AT
  TIMES THIS EVENING AND TOMORROW MORNING...WITH DRIFTING OF SNOW
  LIKELY AS NORTHERLY WINDS INCREASE. RECREATING IN THE MOUNTAINS
  NOT ADVISED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. 

&&

$$

NVZ037-040-010445-
/O.CON.KLKN.WW.Y.0007.160131T2000Z-160201T1200Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN
834 AM PST SUN JAN 31 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
4 AM PST MONDAY...

* SNOW ACCUMULATIONS...2 TO 6 INCHES IN VALLEY LOCATIONS WITH 5 
  TO 10 INCHES IN THE MOUNTAINS. 

* TIMING...THE HEAVIEST SNOW IS EXPECTED THIS AFTERNOON AND 
  EVENING.

* WINDS...LIGHT NORTHERLY WINDS TODAY WILL INCREASE TO 10 TO 25 
  MPH WITH GUSTS TO 40 MPH LATE THIS AFTERNOON AND TONIGHT.

* IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL CHALLENGING 
  AT TIMES THIS AFTERNOON AND TONIGHT...WITH DRIFTING OF SNOW 
  LIKELY AS NORTHERLY WINDS INCREASE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ041-010445-
/O.CON.KLKN.WW.Y.0007.160131T2000Z-160201T1800Z/
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT
834 AM PST SUN JAN 31 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
10 AM PST MONDAY...

* SNOW ACCUMULATIONS...3 TO 6 INCHES IN VALLEY LOCATIONS WITH6 
  TO 10 INCHES IN THE MOUNTAINS. ON EAST FACING SLOPES AND AT 
  GREAT BASIN NATIONAL PARK...LOCALLY HIGHER AMOUNTS OF 6 TO 12 
  INCHES IS EXPECTED. 

* TIMING...LIGHT SNOW EARLY THIS AFTERNOON WILL INTENSIFY 
  DURING THE LATE EVENING THROUGH EARLY MONDAY MORNING. 

* WINDS...LIGHT NORTHERLY WINDS THIS AFTERNOON INCREASE TO 10 
  TO 25 MPH WITH GUSTS TO 40 MPH TONIGHT AND TUESDAY MORNING. 

* IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL CHALLENGING 
  AT TIMES THIS EVENING AND TOMORROW MORNING...WITH DRIFTING OF 
  SNOW LIKELY AS NORTHERLY WINDS INCREASE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

PJS
5 follow-up statements
402 
WWUS45 KLKN 312222
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
222 PM PST SUN JAN 31 2016

NVZ035-011030-
/O.CON.KLKN.WS.W.0003.000000T0000Z-160201T1200Z/
/O.CON.KLKN.WW.Y.0007.000000T0000Z-160201T1800Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
222 PM PST SUN JAN 31 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY
ABOVE 7000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* SNOW ACCUMULATIONS...3 TO 6 INCHES IN VALLEY LOCATIONS WITH 6 
  TO 12 INCHES IN THE MOUNTAINS. ON EAST FACING SLOPES AND AT 
  GREAT BASIN NATIONAL PARK...LOCALLY HIGHER AMOUNTS OF 12 TO 22 
  INCHES IS EXPECTED. 

* TIMING...LIGHT SNOW EARLY THIS AFTERNOON WILL INTENSIFY 
  DURING THE LATE EVENING THROUGH EARLY MONDAY MORNING.

* WINDS...LIGHT NORTHERLY WINDS THIS AFTERNOON INCREASE TO 10 TO
  25 MPH WITH GUSTS TO 45 MPH TONIGHT AND MONDAY MORNING.

* IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL CHALLENGING 
  AT TIMES THIS EVENING AND TOMORROW MORNING...WITH DRIFTING OF 
  SNOW LIKELY AS NORTHERLY WINDS INCREASE. RECREATING IN THE 
  MOUNTAINS IS NOT ADVISED. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ037-040-011030-
/O.CON.KLKN.WW.Y.0007.000000T0000Z-160201T1200Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN
222 PM PST SUN JAN 31 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
MONDAY...

* SNOW ACCUMULATIONS...2 TO 5 INCHES IN VALLEY LOCATIONS WITH 5
  TO 10 INCHES IN THE MOUNTAINS.

* TIMING...THE HEAVIEST SNOW IS EXPECTED THIS AFTERNOON AND 
  EVENING.

* WINDS...LIGHT NORTHERLY WINDS TODAY WILL INCREASE TO 10 TO 25 
  MPH WITH GUSTS TO 40 MPH LATE THIS AFTERNOON AND TONIGHT.

* IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL CHALLENGING 
  AT TIMES THIS AFTERNOON AND TONIGHT...WITH DRIFTING OF SNOW 
  LIKELY AS NORTHERLY WINDS INCREASE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ041-011030-
/O.CON.KLKN.WW.Y.0007.000000T0000Z-160201T1800Z/
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT
222 PM PST SUN JAN 31 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* SNOW ACCUMULATIONS...3 TO 6 INCHES IN VALLEY LOCATIONS WITH 6 TO
  10 INCHES IN THE MOUNTAINS. 

* TIMING...LIGHT SNOW EARLY THIS AFTERNOON WILL INTENSIFY 
  DURING THE LATE EVENING THROUGH EARLY MONDAY MORNING.

* WINDS...LIGHT NORTHERLY WINDS THIS AFTERNOON INCREASE TO 10 TO
  25 MPH WITH GUSTS TO 45 MPH TONIGHT AND MONDAY MORNING.

* IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL CHALLENGING 
  AT TIMES THIS EVENING AND TOMORROW MORNING...WITH DRIFTING 
  OF SNOW LIKELY AS NORTHERLY WINDS INCREASE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$
221 
WWUS45 KLKN 010306
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
706 PM PST SUN JAN 31 2016

...MAJOR WINTER STORM TO IMPACT CENTRAL NEVADA THROUGH
TOMORROW...BRINGING STRONG WINDS AND PERIODS OF HEAVY SNOW TO THE
AFFECTED AREAS...

NVZ035-011515-
/O.CAN.KLKN.WW.Y.0007.000000T0000Z-160201T1800Z/
/O.EXT.KLKN.WS.W.0003.000000T0000Z-160202T0000Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL... CONNORS
PASS...GREAT BASIN NATIONAL PARK
706 PM PST SUN JAN 31 2016

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
THROUGH 4 PM PST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED. THE WINTER STORM WARNING IS FOR ALL ELEVATIONS IN WHITE
PINE COUNTY.

* SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 7 INCHES IN VALLEY
  LOCATIONS WITH 5 TO 10 INCHES IN THE MOUNTAINS. ON EAST FACING
  SLOPES AND AT GREAT BASIN NATIONAL PARK...LOCALLY HIGHER AMOUNTS
  OF 12 TO 22 INCHES IS EXPECTED. 

* TIMING...SNOW THIS EVENING WILL CONTINUE THROUGH TOMORROW. SNOW
  WILL BE HEAVY AT TIMES.

* WINDS...NORTHERLY WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH
  THROUGH TOMORROW.

* IMPACTS...PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL MAKE
  TRAVEL EXTREMELY HAZARDOUS AT TIMES THROUGH TOMORROW...WITH
  SIGNIFICANT DRIFTING OF SNOW. TRAVEL IS NOT RECOMMENDED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED
OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ041-011515-
/O.UPG.KLKN.WW.Y.0007.000000T0000Z-160201T1800Z/
/O.EXB.KLKN.WS.W.0003.000000T0000Z-160202T0000Z/
NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...DUCKWATER...CURRANT SUMMIT
706 PM PST SUN JAN 31 2016

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 4 PM PST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED.

* SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES IN VALLEY
  LOCATIONS WITH 6 TO 12 INCHES IN THE MOUNTAINS. LOCALLY HIGHER
  AMOUNTS POSSIBLE ON EAST FACING SLOPES.

* TIMING...SNOW THIS EVENING WILL CONTINUE THROUGH TOMORROW. SNOW
  WILL BE HEAVY AT TIMES.

* WINDS...NORTHERLY WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH
  THROUGH TOMORROW. 

* IMPACTS...PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL MAKE
  TRAVEL EXTREMELY HAZARDOUS AT TIMES THROUGH TOMORROW...WITH
  SIGNIFICANT DRIFTING OF SNOW. TRAVEL IS NOT RECOMMENDED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS EXPECTED
OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ037-040-011200-
/O.UPG.KLKN.WW.Y.0007.000000T0000Z-160201T1200Z/
/O.EXA.KLKN.WS.W.0003.000000T0000Z-160201T1200Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN
706 PM PST SUN JAN 31 2016

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST MONDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 4 AM PST MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES IN VALLEY
  LOCATIONS WITH 5 TO 10 INCHES IN THE MOUNTAINS. LOCALLY HIGHER
  AMOUNTS ARE POSSIBLE ALONG EAST FACING SLOPES.

* TIMING...PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL MAKE
  TRAVEL EXTREMELY HAZARDOUS AT TIMES THROUGH TOMORROW...WITH
  SIGNIFICANT DRIFTING OF SNOW. TRAVEL IS NOT RECOMMENDED.

* WINDS...NORTHERLY WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH
  THROUGH TOMORROW. 

* IMPACTS...PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL MAKE
  TRAVEL EXTREMELY HAZARDOUS AT TIMES THROUGH TOMORROW...WITH
  SIGNIFICANT DRIFTING OF SNOW. TRAVEL IS NOT RECOMMENDED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$
375 
WWUS45 KLKN 011017
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
217 AM PST MON FEB 1 2016


NVZ037-040-011130-
/O.CAN.KLKN.WS.W.0003.000000T0000Z-160201T1200Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-
217 AM PST MON FEB 1 2016

...WINTER STORM WARNING IS CANCELLED...

THE STORM THAT BROUGHT THE HEAVY SNOW TO THE AREA HAS SHIFTED TO
THE EAST. ONLY LIGHT SNOW SHOWERS ARE EXPECTED WITH LIMITED
ACCUMULATIONS OF ONE-HALF INCH OR LESS POSSIBLE. AS A RESULT...THE
WARNING HAS BEEN CANCELLED.

STRONG NORTHERLY WINDS WILL CONTINUE...WHICH WILL LEAD TO BLOWING
AND DRIFTING OF SNOW DURING THE MORNING AND AFTERNOON HOURS.
VISIBILITIES MAY BE REDUCED TO A MILE OR LESS IN SPOTS AND BLOWING
SNOW MAY ACCUMULATE ON AREA ROADS. MOTORISTS SHOULD BE PREPARED
FOR SUDDEN CHANGES IN VISIBILITIES ALONG WITH VARIABLE ROAD
CONDITIONS DUE TO DRIFTING SNOW.

$$

NVZ035-041-012230-
/O.CON.KLKN.WS.W.0003.000000T0000Z-160202T0000Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
217 AM PST MON FEB 1 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES IN VALLEY
  LOCATIONS WITH 2 TO 5 INCHES IN THE MOUNTAINS. LOCALLY HIGHER
  AMOUNTS POSSIBLE ON EAST FACING SLOPES LIKE GREAT BASIN NATIONAL
  PARK WHERE AN ADDITIONAL 3 TO 6 INCHES ARE POSSIBLE.

* TIMING...SNOW WILL CONTINUE THROUGH TODAY. 

* WINDS...NORTHERLY WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH
  THROUGH TOMORROW.

* IMPACTS...PERIODS OF SNOW AND BLOWING SNOW WILL MAKE TRAVEL
  EXTREMELY HAZARDOUS AT TIMES THROUGH TODAY...WITH SIGNIFICANT
  DRIFTING OF SNOW. TRAVEL IS NOT RECOMMENDED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$
335 
WWUS45 KLKN 011025
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
225 AM PST MON FEB 1 2016

NVZ035-041-012230-
/O.CON.KLKN.WS.W.0003.000000T0000Z-160202T0000Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
225 AM PST MON FEB 1 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES IN VALLEY
  LOCATIONS WITH 2 TO 5 INCHES IN THE MOUNTAINS. LOCALLY HIGHER
  AMOUNTS POSSIBLE ON EAST FACING SLOPES LIKE GREAT BASIN NATIONAL
  PARK WHERE AN ADDITIONAL 3 TO 6 INCHES ARE POSSIBLE.

* TIMING...SNOW WILL CONTINUE THROUGH TODAY. 

* WINDS...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH
  THROUGH TOMORROW.

* IMPACTS...PERIODS OF SNOW AND BLOWING SNOW WILL MAKE TRAVEL
  EXTREMELY HAZARDOUS AT TIMES THROUGH TODAY...WITH SIGNIFICANT
  DRIFTING OF SNOW. TRAVEL IS NOT RECOMMENDED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW IS
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD
CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$
397 
WWUS45 KLKN 012213
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
213 PM PST MON FEB 1 2016

NVZ035-041-012315-
/O.CAN.KLKN.WS.W.0003.000000T0000Z-160202T0000Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
213 PM PST MON FEB 1 2016

...WINTER STORM WARNING FOR CENTRAL NEAVAD HAS BEEN CANCELLED...

THE STORM HAS PUSHED INTO THE ROCKIES TAKING THE THREAT OF
ADDITIONAL SNOW FALL WITH IT. THERE MAY BE AREAS OF BLOWING SNOW
THIS AFTERNOON...BUT THE BRUNT OF THE STORM HAS CLEARED THE
REGION.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 3:57 AM PST, 4 hours 37 minutes earlier.

Area forecast discussion, Jan 31, 3:57 AM PST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
357 AM PST SUN JAN 31 2016

.SYNOPSIS...A WINTER STORM WILL HELP TO BRING SNOW AND WIND TO
NORTHERN NEVADA. THE BEST CHANCES FOR ACCUMULATING SNOW WILL BE
IN CENTRAL NEVADA WHERE WINTER WEATHER ADVISORIES HAVE BEEN
ISSUED. IN ADDITION TO THE SNOW...STRONG WINDS IN THE CENTRAL PART
OF THE FORECAST AREA WILL AID IN BLOWING AND DRIFTING OF SNOW.

&&

.SHORT TERM...TODAY THROUGH TUESDAY. SOME LIGHT SNOW HAS DEVELOPED
OVER FAR WEST-CENTRAL NEVADA. THIS IS DUE TO WEAK ISENTROPIC LIFT
AT THE 295K LEVEL. SNOW WILL INCREASE IN AREAL COVERAGE DURING THE
MORNING OVER THE FORECAST AREA.

FOR TODAY AND TONIGHT...MODELS CONTINUE TO DEPICT A DEEP 500 MB
LOW PROGRESSING ACROSS NORTHERN CALIFORNIA AT THIS TIME...MOVING
TO THE SOUTHEAST DURING THE DAY. ADDITIONALLY...A 1005MB SURFACE
LOW IS SEEN OVER SOUTHERN NEVADA AND EAST-CENTRAL CALIFORNIA AT
THIS TIME. FINALLY...MODELS ARE DEPICTING A TROPOPAUSE FOLD MOVING
ACROSS SOUTHERN CALIFORNIA LATER TODAY AND TONIGHT. THESE
FEATURES WILL ALL WORK TOGETHER TO CREATE A RAPIDLY DEEPENING
WINTER STORM THAT WILL MOVE OVER SOUTHERN NEVADA. GFS ENSEMBLES
ARE SHOWING SURFACE PRESSURE ANOMALIES OF -4 TO -5 STANDARD
DEVIATIONS...WHICH IS VERY IMPRESSIVE. THIS WILL HAVE IMPLICATIONS
FOR CENTRAL NEVADA'S WEATHER THROUGH THE SHORT TERM.
FIRST...STRONG FRONTOGENESIS WILL DEVELOP ACROSS CENTRAL NEVADA
AND WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE. SOME
INTENSE SNOW IS EXPECTED...BUT IT IS IMPOSSIBLE TO DETERMINE WHERE
THESE MESOSCALE BANDS WILL SET UP. ALSO...THE BEST FORCING APPEARS
TO BE IN SOUTHERN NYE AND LINCOLN COUNTIES. SNOW AMOUNTS IN
CENTRAL NEVADA CONTINUE TO BE IN SOLID ADVISORY CRITERIA...AND
WERE BUMPED UP SLIGHTLY ESPECIALLY IN WHITE PINE COUNTY...BUT
CONCERN IS THAT A FEW AREAS COULD SEE WARNING LEVEL SNOWFALL. ONE
AREA THAT HAS HIGH POTENTIAL IS THE GREAT BASIN NATIONAL PARK AREA
WHERE THE LOCAL UPSLOPE SNOW TOOL IS PINGING THE OVERNIGHT WITH
GOOD UPSLOPE POTENTIAL. THE ONLY FLY IN THE OINTMENT IS THE WIND
DIRECTION IS NOT QUITE NORTHEAST...BUT TOO CLOSE TO CALL GIVEN THE
FAVORABLE INGREDIENTS. FORECAST SNOW AMOUNTS COULD BE SOME EIGHT
INCHES TO A FOOT BY THE TIME THE EVENT IS DONE. IN ADDITION... DUE
TO THE STRONG SURFACE PRESSURE GRADIENT...STRONG WINDS WILL ALSO
DEVELOP...WHICH WILL LEAD TO SIGNIFICANT BLOWING AND DRIFTING SNOW
IN CENTRAL NEVADA. ADDED HEIGHTENED WORDING TO THE WEATHER GRIDS
TO ACCOUNT FOR THIS. CLIMATOLOGICAL ANOMALIES OF -2 TO -3 SD ARE
SEEN...WHICH IS NOT TOO BAD. THEREFORE...A WIND ADVISORY HAS ALSO
BEEN ISSUED FOR NORTHWEST NYE...WHICH GOES INTO EFFECT LATER
TONIGHT.

MONDAY AND MONDAY NIGHT. THE SURFACE LOW WILL QUICKLY EJECT TO THE
EAST. KEPT THE WINTER WEATHER ADVISORY GOING FOR NORTHEAST NYE AND
WHITE PINE COUNTIES UNTIL 10 AM AS RESIDUAL MOISTURE AND
INSTABILITY COULD PROVIDE AN ADDITIONAL HALF INCH TO INCH OF
SNOW. WINDS WILL CONTINUE TO BE STRONG...ESPECIALLY IN THE TONOPAH
AREA. LOCALLY HIGHER GUSTS OF 60 MPH ARE POSSIBLE THERE. AFTERNOON
HIGHS WILL BE BITTER WITH ONLY THE UPPER TEENS TO MID 20S
POSSIBLE. HUMBOLDT COUNTY COULD BE A LITTLE WARMER WITH UPPER 20S
TO LOW 30S POSSIBLE.

FOR TUESDAY...THE PRESSURE GRADIENT WILL GRADUALLY RELAX EARLY
TUESDAY MORNING. WITH THE FRESH SNOW COVER OVER NORTHERN
NEVADA...COLD MORNING LOWS ARE EXPECTED. SINGLE DIGITS TO BELOW
ZERO READINGS WILL BE COMMON OVER THE AREA. AT LEAST THE WINDS
WILL HAVE SUBSIDED. AFTERNOON HIGHS WILL BE COLD AGAIN WITH
READINGS IN THE 20S...MAYBE LOW 30S. A FEW ISOLATED SNOW SHOWERS
ARE POSSIBLE BUT NO ACCUMULATION IS EXPECTED.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. THE MODELS ARE IN
AGREEMENT FOR THE MOST PART. A FAIRLY BENIGN PATTERN IS UPON US. THE
UPPER LEVEL PATTERN REMAINS PROGRESSIVE AND ONE OR TWO SHORT WAVE
TROUGHS WILL AFFECT THE LKN CWFA HOWEVER THESE SHOULD BE WEAK
WEATHER SYSTEMS BRINGING ONLY LIGHT SNOW.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THIS SHOULD MAINLY BE A DRY
PERIOD. AS LOW PRESSURE EXITS EAST AND HIGH PRESSURE ROLLS IN...A
COLD NORTHERLY FLOW WILL KEEP TEMPERATURES BELOW AVERAGE. OVERNIGHT
LOWS IN THE SINGLE DIGITS TO BELOW ZERO CAN BE EXPECTED ACROSS
EASTERN NEVADA WITH HIGHS MAKING IT ONLY INTO THE 20S. CONDITIONS
WILL BE A LITTLE WARMER TO THE WEST.

THURSDAY THROUGH THURSDAY NIGHT. MODELS INDICATE A WEAK SHORTWAVE
BRUSHING THE STATE. SHOWERS WILL MAINLY BE NORTH OF INTERSTATE 80.
THE GFS MODEL IS A LITTLE DEEPER WITH THIS WAVE THAN THE ECMWF MODEL
HOWEVER BOTH OFFER MINIMAL IMPACTS. THERE COULD BE A COUPLE INCHES
OF SNOW NEAR THE OREGON AND IDAHO BORDERS. LOWS WILL ONLY DIP INTO
THE TEENS AND DAYTIME HIGHS WILL BOUNCE INTO THE 30S.

FRIDAY THROUGH SATURDAY. ANOTHER HIGH PRESSURE RIDGE ROLLS THROUGH
LIKELY CREATING ANOTHER DRY PERIOD. BY LATE SATURDAY THE ECMWF MODEL
IS PROPOSING ANOTHER WEAK SHORTWAVE BRUSHING WESTERN NEVADA HOWEVER
THE GFS MODEL SHOWS A CLOSED LOW SYSTEM OVER CENTRAL CALIFORNIA WITH
NO EFFECT ON NEVADA AS YET. HIGHS SHOULD AGAIN REACH THE 30S HOWEVER
LOWS WILL DIP INTO THE SINGLE DIGITS ONCE AGAIN.

&&

.AVIATION...AS SNOW SHOWERS DEVELOP TODAY...THERE WILL BE
INTERMITTENT MVFR CONDITIONS AT ALL TAF SITES. THERE MAY
ALSO BE SOME FOG ISSUES AT KEKO SUNDAY MORNING. NORTHWEST WINDS
AT KTPH WILL INCREASE TO 25G35KT LATE THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM NOON TODAY TO 10 AM PST MONDAY FOR
NORTHEASTERN NYE COUNTY-WHITE PINE COUNTY.

WINTER WEATHER ADVISORY FROM NOON TODAY TO 4 AM PST MONDAY FOR
NORTHWESTERN NYE COUNTY-SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY.

WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST MONDAY FOR
NORTHWESTERN NYE COUNTY.

&&

86/92/92

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 2:39 AM PSTWind AdvisoryLKNNye38 hr

Nearby

Winter Storm Warnings in Nevada, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.